MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEVER HOOK RIGHT; SKIN/TISSUE HOOK

DEPUY MITEK LLC US CLEVER HOOK RIGHT; SKIN/TISSUE HOOK
Catalog Number 214640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: this complaint device was received and evaluated.Visual and functional investigation revealed corrosion, scratches, and that the actuator was broken near the distal tip of the device, contributing to the jaw failure.This complaint can be confirmed.The device is 10 years old and has seen considerable use in the field which is consistent with its appearance.This failure can be attributed to fair wear and tear.A batch review request to the supplier determined this device is more than 2 years old and a batch review could not be performed.Further, a review into the mitek complaints system revealed no other complaints from this lot of devices that were released for distribution in 2005.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that prior to a shoulder procedure the shaft component on the customer's clever hook right that opens and closes the jaw was cracked.The surgeon completed the procedure with another like device with no patient consequences or delays.The sales representative was not present for the case and could not provide any further information.The device will be returning for evaluation.

Brand Name
CLEVER HOOK RIGHT
Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8008699
Report Number1221934-2018-54451
Device Sequence Number169451
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214640
Device Lot Number5L1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2015
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1